We are 159,156 members in 80 forums discussing 125,803 topics.

Help with Abbreviations

All TopicsForum: Hormonal Therapy - Before, During and After → Topic: Arimidex and Arthritis?

Topic: Arimidex and Arthritis?

Forum: Hormonal Therapy - Before, During and After — Risks and benefits, side effects, and costs of anti-estrogen medications.

Posted on: Oct 17, 2009 02:19AM

MinAZ wrote:

My friend has been on Arimidex for about a year. She has had very bad arthritis in her hands for several years (I don't know if it's rheumatoid or osteo.) On top of all this, she is now recovering from a serious spinal cord injury that has really messed her up.It sure doesn't seem fair that one person has so much on her plate, does it?

Recently she has been having even worse problems with her hands. With so much going on in her body, I suppose there could be several reasons, but I wondered if Arimidex might not be a big factor since joint pain is such a major side effect - any thoughts?

Thanks - Minz

Dx 10/15/2006, IDC, 1cm, Stage I, Grade 2, 0/2 nodes, ER+/PR+, HER2-
Log in to post a reply

Posts 1 - 7 (7 total)

Log in to post a reply

Oct 17, 2009 10:26AM candie1971 wrote:

Hi Minz, my cousin also has problems withe her hands and feet also. Onc says it is from the arimidex.

I take arimidex but no problems with hand.s I do,tho, with hip. My onc says no to arimidex. He feels arimidex ony attacks small joints.

Good friends are like stars....you don't always see them but you know they are always there. Dx 5/26/2006, IDC, 2cm, Stage II, Grade 2, 0/1 nodes, ER+/PR+, HER2-
Log in to post a reply

Oct 17, 2009 10:54AM jude14 wrote:

Hey candie I have to disagree with your onco on the joint thing.  I tried arimidex first then on to femara and have even tried aromasin.  Been on these pills will be 2 years the first of DEc. and there is not a joint on my body that has not been affected.  My lower back gets so bad I can hardly stand or sit.  it is in feet and knees and hands and shoulders and lower back and hips and at times even my elbows.  I had arthritis over the years in my knees and big toe and nothing like it is since being put on these pills.  I am trying to go to the first of Dec. then I am taking a month or two off them and rest my body.  I am not functioning nor living my life anymore and am very limited on what I can and cannot do.  I think the pills are causing most of my problems but afraid to quit them altogether.  My weight has gone "UP" and my cholesterol and trigylcerides and now my blood pressure is playing games also.  I know age could cause some of this, I am 60, but no way should it have kicked in like it has since being put on these pills.  I pray for everyone having to tke these pills on a daily basis..Cry  jude 14
Dx 7/18/2007, IDC, 1cm, Stage I, Grade 3, 0/6 nodes, ER+/PR+, HER2-
Log in to post a reply

Oct 17, 2009 12:08PM rreynolds1 wrote:

Hi Everyone,

I was prepared to have terrible SEs from Arimidex based on what I read on this site and the fact that I have some arthritis in a few areas.  Fortunately, after 2 months I have had no obvious SEs.  I wonder if it is because I take no other prescriptions meds.  Why would I have no SEs while other suffer increadable pain?

Roseann

Roseann Dx 2/2/2009, ILC, 1cm, Stage I, Grade 2, 0/3 nodes, ER+/PR-, HER2-
Log in to post a reply

Oct 17, 2009 01:17PM candie1971 wrote:

ajude, thanks for your input. I am going to another orthopedic surgeon on Tues, to see what he says about my hip and leg pain. So far we have done, xrays,MRI's and CT scans. They see minimal arthritis and no mets. will let you know

Good friends are like stars....you don't always see them but you know they are always there. Dx 5/26/2006, IDC, 2cm, Stage II, Grade 2, 0/1 nodes, ER+/PR+, HER2-
Log in to post a reply

Oct 26, 2009 05:54PM mgm42 wrote:

I was on Arimidex for 8 months before I had any SE at all.  Then they started in my fingers and hands.  I developed trigger finger in three fingers on my right hand and stiffness in the fingers of the left hand.  Although I have some type of myalgia (the rheumatologist will let me know), my major joints i.e. knees, hips, spine, didn't bother me.  I switched to Aromasin, then Femara, then took a one month vacation from AI's completely.  My symptoms are still here, so tomorrow I start back on the Arimidex.  Hopefully, the rheumatologist will be able to prescribe something for the pain and spasms in my muscles.  As for the trigger fingers, I will need surgery - but nothing major.  Good luck. 

Marilynn Dx 11/7/2007, IDC, 1cm, Stage IB, Grade 2, 0/2 nodes, ER+/PR+
Log in to post a reply

Oct 26, 2009 09:57PM kamico3 wrote:

mgm42, I am taking arimidex amd have trigger fingers too in both of my thumbs and one middle finger. Some mornings it feels like some of the other fingers are threatening to "trigger" too. I  had a cortisone shot in the first-affected thumb and that worked very well, but the effects only lasted for a couple of months. Although I will say, that although that thumb is "triggered" again, it isn't as bad as it was. Originally it was completely "frozen" for months, I couldn't bend it at all. All of the fingers are worst when I wake up in the morning... after I'm up for a while, they usually loosen up some and then I can use the for the rest of the day, although i have to say that they are sore when I bend them. (but at least I CAN bend them!) My oncologist has suggested taking me off the arimidex and trying femara instead rather than having to  have surgery on the fingers, but I am very reluctant to go off the arimidex unless the side effects become intolerable, because I'm afraid I'll switch to something else and end up having more  (and different) side effects from the next drug! Sounds like that's what happened to you?

Dx 9/11/08, IDC, 1 cm,Stage 1, grade 2, 0/2 nodes, ER+/PR+, HER2-, oncotype 19
Log in to post a reply

Oct 27, 2009 09:52AM mgm42 wrote:

Yes, Kamico3.  That's exactly what happened to me.  I switched to the Aromasin because my onc thought it might help.  It didn't - it made matters worse and added a new side effect - depression.  So, it was back to the Arimidex.  Then the muscle spasms started, so on to Femara.  No improvement.  My onc has made an appointment for me to see a rheumatologist to investigate the possible causes of the muscle spasms, soreness, tender spots, but we agreed that I would go back on the Arimidex.  Arimidex produced the fewest side effects for me.  I've learned to live with the trigger fingers and once I get up the courage, I will go in for the surgery. The shots didn't help.  But, don't be discouraged by my experiences.  Your experience with changing drugs may be entirely different and you may have great success.  Oh, I also starting doing some mild, simple chair yoga, which seems to help a bit also.  Good luck.

Marilynn Dx 11/7/2007, IDC, 1cm, Stage IB, Grade 2, 0/2 nodes, ER+/PR+